Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
burnthenightaway

Is It Scarring?

Recommended Posts

I just want to preface by saying that I am not entirely sure if what I have is still acne or scarring. I know I should go see my dermatologist to get it correctly diagnosed but I figured it wouldn't hurt to see if you guys may have an idea before I do so.

A little backstory: I'm 21 years old and I've been struggling with acne since middle school. It was mostly on my forehead and my chin, hardly ever on my cheeks. I also have bacne, but that's for another time. I tried a multitude of over the counter acne medications, but none really ever worked. Sometime around the beginning of my junior year in college, my acne started going away. I can't remember my regimen that I had going then, but it started disappearing, with only a few zits on my chin and that was every now and then. I began to just start washing my face with water and that was it. Everything was fine and dandy until this past winter break. Maybe it was from the stress of finals and the lack of sleep that I was getting, but I started developing acne on my forehead again. It got progressively worse over the school year (I was still continuing to wash my face with just water, I know, stupid of me). Finally I went to see my doctor in April and she prescribed me clindamycin and retin-a as well as telling me I should start washing my face with antibacterial soap. I used the medications per the instructions everyday for about 2 months, but I wasn't seeing any difference. In fact, it actually made my acne significantly worst. I was developing giant cysts and if I wasn't careful when washing my face, the skin would break and cause it to pus and bleed. I know the mantra that it has to get worst before it gets better, but I really didn't think it was working. I believe it was the clindamycin that was causing me to get these cysts. The clindamycin I had was the roller kind so I just rolled/dabbed it around my face. I think that may be the reason why I started getting acne all over my face (especially my cheeks, which I didn't really have any before). I thought it was just spreading the bacteria around on my face so I stopped using it but continued with the retin-a. I then went to see my dermatologist who prescribed me minocycline. I only used it for 6 weeks because when I went for a follow-up, I had developed some skin discoloration on my hands. Even though discoloration is a common side-effect of minocycline, he said that the discoloration on my hands was something he had never seen before, so he took me off minocycline and prescribed me ceftin. During my time using minocycline, it seemed to be working. It wasn't getting rid of all my acne, but it was helping with breakouts and whatnot. If it wasn't for the discoloration, I would still be on it. I'm now in my second week on ceftin and I can't comment too much on whether it is effective but it hasn't made my acne worst so that's good.

Sorry for the long backstory, but now to what this post was originally about. The clindamycin left significant scarring (or what I think is scarring) and I'm just wondering if it is, what I should do about it. I know it takes time to go away or to be less noticeable but if there is something I can do to accelerate that process, then I definitely would.

I have attached a few photos. I know I definitely have some scarring going on, but for some of the other blemishes on my face, I'm not sure if it's scarring or still acne or something else. Thanks for reading and for whatever help you can provide.

post-214980-0-28647100-1375923052_thumb.

post-214980-0-77333900-1375923057_thumb.

post-214980-0-27869600-1375923063_thumb.

post-214980-0-51629100-1375923067_thumb.

post-214980-0-50909300-1375923071_thumb.

post-214980-0-28647100-1375923052_thumb.

post-214980-0-77333900-1375923057_thumb.

post-214980-0-27869600-1375923063_thumb.

post-214980-0-51629100-1375923067_thumb.

post-214980-0-50909300-1375923071_thumb.

Share this post


Link to post
Share on other sites

yeah those are scars, they're not bad though and once the redness goes away they'll look better...you would probably need laser to get rid of them.

Share this post


Link to post
Share on other sites

The redness is not scarring, this is PIH (Postinflammatory hyperpigmentation) and will resolve on its own even if you do nothing with your skin. I suffered from PIH also and it took a good two years for it to settle completely. There are ways to speed up this process however. Light therapies, lasers, skin care products that contain vitamin A, to name a few.

Your skin is still healing however each of your little spots may turn out to be a scar. To me, you may possibly end up with boxcar scarring. It is hard to tell at this stage though whether some or all or none will scar and at what severity. I would concentrate on lightening the redness and letting your skin heal/settle before you make the final judgement about whether you have true scarring to deal with.

Chin up! :D

xx

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×